Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 174, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 2, 2007, 8:52 PM CDT for Seward County, Kansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2007, 8:52 PM CDT (01:52 UTC)
- Expired
- Jun 2, 2007, 9:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Seward County, KS
The radar
The Dodge City radar (KDDC), 123 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1834 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 030152 SVRDDC KSC175-030215- /O.NEW.KDDC.SV.W.0174.070603T0152Z-070603T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 852 PM CDT SAT JUN 2 2007 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN SEWARD COUNTY IN SOUTHWEST KANSAS. * UNTIL 915 PM CDT * AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTHWESTERN SEWARD COUNTY...OR 7 MILES WEST OF LIBERAL... AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF SOUTHWESTERN SEWARD COUNTY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3706 10107 3700 10107 3700 10094 3703 10094 $$
1 follow-up statement
000 WWUS53 KDDC 030208 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 908 PM CDT SAT JUN 2 2007 KSC175-030218- /O.EXP.KDDC.SV.W.0174.000000T0000Z-070603T0215Z/ SEWARD KS- 908 PM CDT SAT JUN 2 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SEWARD COUNTY EXPIRES AT 915 PM CDT... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL WILL STILL BE POSSIBLE OVER SOUTHWESTERN SEWARD COUNTY. LAT...LON 3706 10107 3700 10107 3700 10094 3703 10094 $$ KRUSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:01 PM CDT, 5 hours 51 minutes earlier.
Area forecast discussion, Jun 2, 3:01 PM CDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 301 PM CDT SAT JUN 2 2007 .DISCUSSION... DAYS 1-2... PRECIP CHANCES IN OUR SOUTHWESTERN COUNTIES WILL BE THE MAIN FORECAST CHALLENGE FOR THE PERIOD. 12Z UPPER AIR ANALYSIS HAD THE CUT OFF LOW STILL OVER THE NORTHERN PLAINS, BUT LATEST WV LOOP HAS IT STARTING TO MOVE OUT INTO MN/WI. AT THE SFC, HIGH PRESSURE EXTENDS FROM THE ROCKIES INTO THE WESTERN PLAINS. THE UPPER LOW SHOULD CONTINUE TO MOVE EASTWARD TONIGHT, LEAVING THE CENTRAL PLAINS IN NORTHWESTERLY FLOW ALOFT THROUGH THE REST OF THE PERIOD. FOR THIS EVENING, SHORT FUSE COMPOSITE HAS CAPE VALUES 900 J/KG IN OUR SOUTHWESTERN COUNTIES AND A WEAKENING CAP. CONVECTION HAS ALREADY STARTED OVER THE HIGH TERRAIN IN CO/NM, AND THINK THAT SOME THUNDERSTORM ACTIVITY MAKING IT INTO OUR SOUTHWEST TONIGHT IS DEFINITELY POSSIBLE. SHEAR IS WEAK AND THERE IS NOT MUCH UPPER SUPPORT WITH THE UPPER LOW HEADED NORTHEAST, SO THE CONVECTION SHOULD REMAIN DIURNALLY DRIVEN AND DIE OFF AROUND MIDNIGHT. NORTHWESTERLY FLOW WILL CONTINUE INTO SUNDAY, WITH THE NAM AND GFS IN PRETTY GOOD AGREEMENT ON BRINGING A WEAK SHORTWAVE/VORT MAX DOWN THROUGH THE HIGH PLAINS, AND LOOKING ON WV THIS SEEMS REASONABLE. CONTINUED WITH AROUND 30 POPS IN OUR SOUTHWEST FOR TOMORROW AFTERNOON AND EVENING. MODEL CAPE VALUES CONTINUE TO BE RATHER MODERATE, AND SHEAR WILL STILL NOT BE VERY IMPRESSIVE, SO STORMS SHOULD STAY BELOW SEVERE LIMITS FOR THE MOST PART. NORTHWESTERLY FLOW CONTINUES INTO SUNDAY NIGHT AND MONDAY, WITH WEAK HIGH PRESSURE STILL AT THE SFC. DOES NOT LOOK LIKE THERE WILL BE ANY SIGNIFICANT WEAK SHORTWAVES TO SET OFF CONVECTION, BUT WILL HAVE TO WATCH THE SOUTHWESTERN CORNER OF THE CWA AS THE NAM BREAKS OUT PRECIP YET AGAIN MONDAY AFTERNOON. WILL KEEP WHAT WE HAVE GOING FOR NOW AND KEEP AN EYE ON THE SITUATION. AS FOR TEMPERATURES, WE SHOULD SEE A DECENT WARMING TREND AS 850MB TEMPS RETURN TO THE HIGH TEENS/LOW 20S C AND THE UPPER LOW MOVES OFF. MADE ONLY MINOR TWEAKS TO THE HIGHS IN THE 80S AND LOWS IN THE 50S WE HAD GOING. DAYS 3-7... FCST EXCITEMENT THIS PERIOD WILL OCCUR AROUND MID WEEK. AS THE WESTERLIES INCREASE AND EXPAND ACROSS THE PACIFIC, IT APPEARS A DECENT S/WV TROUGH WILL MOVE ACROSS THE CENTRAL PART OF THE COUNTRY ABOUT WEDNESDAY. PROBLEM THAT WILL EXIST LOCALLY WILL BE HOW FAR EAST THE ELEVATED MIXED LAYER GETS AND HOW WARM THE MID LEVELS TEMPS WILL BE. CAPPING WILL BE A MAJOR ISSUE, AS WILL TIMING OF THE SYSTEM AND ASSOCIATED SURFACE FEATURES. MY GRIDS ALREADY HAD 20 TO 40 POPS FOR LATE WEDNESDAY ACROSS MY EASTERN 1/2 OF THE CWA AND HAVE NO JUSTIFICATION TO MODIFY AT THIS TIME. ALSO, MAX TEMPS ON WEDNESDAY WILL LIKELY BE THE WARMEST OF THE WEEK. TOWARDS NEXT WEEKEND, MODELS ARE HINTING AT LEE TROUGHING (WHICH IS PROBABLE) AND A RETURN TO GULF MOISTURE. WILL KEEP SMALL POPS FOR LATE AFTERNOON AND EVENING HOURS THURSDAY THROUGH SATURDAY. TEMPERATURES WILL BE SEASONABLE. && .AVIATION... ANY CLOUD COVER LATE THIS AFTERNOON WILL BE DIURNALLY DRIVEN AND SHOULD DISSIPATE THIS EVENING. NO AVIATION CONCERNS ARE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... DDC 56 82 58 85 / 0 10 10 10 GCK 55 82 55 85 / 0 10 10 10 EHA 56 80 58 85 / 30 30 30 10 LBL 56 82 57 85 / 20 20 20 10 HYS 55 81 57 83 / 0 10 10 10 P28 58 84 61 86 / 0 10 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN26/07/07
Hazardous weather outlook, Jun 2, 4:40 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 440 PM CDT SAT JUN 2 2007 KSZ030-031-043>046-061>066-074>081-084>090-031000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 440 PM CDT SAT JUN 2 2007 /340 PM MDT SAT JUN 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE OF THUNDERSTORMS IS POSSIBLE SUNDAY AFTERNOON AND EVENING, HOWEVER, NONE ARE EXPECTED TO BE SEVERE. THUNDERSTORMS ARE AGAIN POSSIBLE WEDNESDAY THROUGH FRIDAY, AND SOME OF THESE MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... THE NEED FOR SPOTTERS TODAY IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
In the hours before
Local storm report, Jun 2, 8:44 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
844 PM CDT SAT JUN 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 11 SE HUGOTON 37.06N 101.21W
06/02/2007 E0.88 INCH STEVENS KS PUBLIC
&&
JFINCHLocal storm report, Jun 2, 8:51 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
851 PM CDT SAT JUN 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 11 SE HUGOTON 37.06N 101.21W
06/02/2007 E0.75 INCH STEVENS KS TRAINED SPOTTER
&&
MSCOTTThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:33 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 27 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.